MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309581
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd luer-lok had a syringe needle connectivity issue.The following information was provided by the initial reporter: it was reported by customer that when removing the protective cap, the needle section detaches from the unit.Also, the syringe will only partially load.Verbatim: rcc received a complaint via email.Email(s) attached luer lok 3ml syringe i am having a serious problem with my latest order of bd syringes.For 10 plus years i have been prescribed b-!2 in the liquid form which i self inject weekly.I have always used bd syringes.I am now having a serious problem with the product.I open the package and take out the syringe and now more than 50% of them have a problem when carefully removing the protective cap the needle section detaches from the unit.Or sometimes when i am successful removing the cap, the syringe will only partially load.When this happens i am without my medication.Additional information provided on 03/20/24: ¿ kindly confirm if both events happened in products of same lot and please share the corresponding lot numbers.¿ all are from lot number 3005700 ¿ kindly provide the date of events.¿ over a period of 6-8 weeks the ones pictured were all on march (b)(6) ¿ can you let us know if any sample is available for investigation? if yes, please provide the address of the facility for us to ship the return label? ¿ yes, i can send samples my address is (b)(6).¿ if possible, kindly let us know the number of occurrences for each event ¿ i don't know for sure.When it first started happening i assumed i was at fault.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: four 3 ml syringes with needles were received and evaluated.A quality engineer was able to examine the samples from batch 3005700 regarding item 309581.All samples were received loose and fully disassembled.No defects were present.Each needle was assembled to a syringe with saline solution.All samples expelled the solution with normal flow.No syringe needle connectivity issues were observed.The conditions observed are conforming per product specification.Based on the investigation and with the sample analysis the symptom reported by the customer could not be confirmed.We will continue monitoring the complaint trend for the product and symptom.Probable root cause is unknown.It is recommended to hand tighten the needle onto the syringe prior to use.A device history record review was completed for provided lot number 3005700 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19067919
Report Number1213809-2024-00206
Device Sequence Number17646494
Product Code FMF
UDI-Device Identifier30382903095811
UDI-Public(01)30382903095811(11)230105(17)271231(10)3005700
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number309581
Device Lot Number3005700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown